A young man in his late 20s was presented with acute chest pain, concave ST elevation in lateral and inferior leads on ECG and elevated cardiac troponin. A thorough clinical history was notable for clenbuterol abuse. Transthoracic echocardiography revealed a small area of hypokinesia in the inferior wall and cardiac magnetic resonance supported the diagnosis of acute myocarditis revealing signs of myocardial oedema and subepicardial delayed enhancement. The patient was managed conservatively and had an uneventful clinical course. Awareness of the possibility of clenbuterol myocardial toxicity in young men admitted due to chest pain is essential to prompt diagnosis and management of this condition.
Keywords: cardiovascular medicine; cardiovascular system; drug misuse (including addiction).
© BMJ Publishing Group Limited 2022. No commercial re-use. See rights and permissions. Published by BMJ.